MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2080-N
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).During this initial procedure, a contrast computed tomography (ct) scan showed a retrograde aortic dissection of the descending aorta.It was reported that the anchor on the proximal crown appears to have caused this dissection; however, the patient did not complain of chest or back pain (discomfort).The patient¿s discharge was postponed and the patient will be monitored in the hospital.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported aortic dissection is confirmed.However, it was noted that the dissection was present prior to the alto implant.This is moderately consistent with the reported adverse event/incident.The most likely causation for the reported event is anatomy-related due to the pre-existing aortic dissection.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5 describe event or problem.G3 awareness date.H6 medical device problem codes; remove 3190.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).During this initial procedure, a contrast computed tomography (ct) scan showed a retrograde aortic dissection of the descending aorta.It was reported that the anchor on the proximal crown appears to have caused this dissection; however, the patient did not complain of chest or back pain (discomfort).The patient¿s discharge was postponed and the patient will be monitored in the hospital.Additional information received per clinical assessment indicating that the aortic dissection was present prior to implant of the alto system.Therefore, this is no longer a reportable event as there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported aortic dissection is confirmed.This is consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).During this initial procedure, a contrast computed tomography (ct) scan showed a retrograde aortic dissection of the descending aorta.It was reported that the anchor on the proximal crown appears to have caused this dissection; however, the patient did not complain of chest or back pain (discomfort).The patient¿s discharge was postponed and the patient will be monitored in the hospital.Additional information received per clinical assessment indicating that the aortic dissection was present prior to implant of the alto system.Therefore, this is no longer a reportable event as there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.Additional medical imaging received of higher quality which did not indicate a pre-index aortic dissection; the previous distortion (that was identified as a pre-index aortic dissection) was not visible on the updated ct scan.Based on this new information, this is a reportable event.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15214782
Report Number3008011247-2022-00087
Device Sequence Number5542070
Product Code MIH
UDI-Device Identifier00850007370381
UDI-Public(01)00850007370381(17)240723(10)FS072121-13
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2024
Device Model NumberTV-AB2080-N
Device Lot NumberFS072121-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer09/08/2022
10/04/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date09/09/2022
10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS010422-40; OVATION IX ILIAC LIMB, LOT # FS062621-07
Outcome Attributed to Adverse Event Hospitalization;
Patient Age81 YR
Patient SexMale